Vol. 63, No. 1, 1976

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 328: 1  2
Vol. 327: 1  2
Vol. 326: 1  2
Vol. 325: 1  2
Vol. 324: 1  2
Vol. 323: 1  2
Vol. 322: 1  2
Vol. 321: 1  2
Online Archive
The Journal
About the journal
Ethics and policies
Peer-review process
Submission guidelines
Submission form
Editorial board
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author index
To appear
Other MSP journals
Functional relationships between a subnormal operator and its minimal normal extension

Robert Olin

Vol. 63 (1976), No. 1, 221–229

Let K be a compact subset of the plane. C(K) denotes the continuous functions on K and R(K) denotes those continuous functions of K which are uniform limits of rational functions whose poles lie off K. We say that f is minimal on K if f R(K) and for every complex number c

R (Lc) = C(Lc)

where Lc = {z K|(fz) = c}.

Let S be a subnormal operator on a Hilbert space with its minimal normal extension N on the Hilbert space 𝒦. The spectrum of S is denoted by σ(S). In this paper it is shown that if f is minimal on σ(S) then f(N) on 𝒦 is the minimal normal extension of f(N) restricted to . Some new results about subnormal operators follow as corollaries of this theorem.

Mathematical Subject Classification 2000
Primary: 47B20
Received: 28 July 1975
Published: 1 March 1976
Robert Olin